MAUDE Adverse Event Report: AMO PUERTO RICO MFG. INC. SENSAR IOL; INTRAOCULAR LENS

AMO PUERTO RICO MFG. INC. SENSAR IOL; INTRAOCULAR LENS
Model Number AR40E
Medical Device Problem Codes Device Difficult to Setup or Prepare (1487); Use of Device Problem (1670); Device Dislodged or Dislocated (2923)
Health Effect - Clinical Codes Vitreous Hemorrhage (2143); Capsular Bag Tear (2639); Appropriate Clinical Signs, Symptoms and Conditions Term/Code Not Available (4581)
Date of Event 03/18/2026
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Section a3a, a3b, a4, a5 and a6: unknown, information was requested but not provided.Section d6b: if explanted; give date: not applicable as the device remains implanted.Section e1 first name: unknown/not provided.Section h3: the device was not returned for evaluation as the lens remains implanted; therefore, a failure analysis of the complaint device cannot be completed.A review of records including device history and complaint trending will be performed.Upon completion of this review, if there is any further relevant information, a supplemental medwatch will be filed.Section h6: health effect - clinical code: 4581 - this code was used for the reported device decentered or dislocated or tilted subluxated.Attempts were made to obtain additional information regarding the event; however, the information was not provided.All pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.
 
Event or Problem Description
It was reported that during a surgical procedure conducted on (b)(6), 2026, the front haptic of the original lens was noted to be bent during preparation and insertion, while the back haptic had not yet entered the eye.The lens was partially delivered and subsequently removed from the patient's eye.A replacement lens of the same model and diopter was loaded and inserted using an unspecified cartridge.During the implantation of the replacement lens, a capsule tear occurred, requiring an anterior vitrectomy.Two hours after the surgery, the implant was observed to be dislocated, and the patient showed signs of a potential vitreous hemorrhage.A follow-up examination one week later revealed the implant positioned near the bottom of the vitreous cavity, leading to the scheduling of a second surgery with a retina physician on (b)(6), 2026, to retrieve and/or replace the implant.The surgeon reported encountering resistance and needing additional force during the insertion of the implants, as well as employing extra surgical maneuvers beyond standard practice.No further information was provided.This report is for the replacement lens.The issue with the original lens does not meet the reportability criteria.

Brand Name
SENSAR IOL
Common Device Name
INTRAOCULAR LENS
Manufacturer (Section D)
AMO PUERTO RICO MFG. INC.
road 402 north, anasco ind. pk
anasco PR 00610
Manufacturer Contact
somyata nagpal
31 technology drive
irvine, CA 92618
7142478552
MDR Report Key24918703
Report Number3012236936-2026-000100
Device Sequence Number10420493
Product Code HQL
UDI-Device Identifier05050474502123
UDI-Public(01)05050474502123(17)301110
Combination Product (Y/N)N
Initial Reporter StateMO
Initial Reporter CountryUS
PMA/510(K) Number
P980040
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2026
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,User Facility
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 04/18/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberAR40E
Device Catalogue NumberAR40E00210
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/16/2026
Initial Report FDA Received Date04/17/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured11/10/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
CARTRIDGE MODEL/LOT #: UNKNOWN
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown